Alert archive / Ohio / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 18, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 26, 2016, 1:58 PM EDT for Clinton County, Fayette County, Highland County, Ohio. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2016, 1:58 PM EDT (17:58 UTC)
- Expired
- Apr 26, 2016, 2:12 PM EDT
- In force
- 14 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clinton County, OH, Fayette County, OH, Highland County, OH
The radar
The Cincinnati radar (KILN), 33 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
239
WUUS51 KILN 261758
SVRILN
OHC027-047-071-261830-
/O.NEW.KILN.SV.W.0018.160426T1758Z-160426T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
158 PM EDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FAYETTE COUNTY IN CENTRAL OHIO...
EAST CENTRAL CLINTON COUNTY IN SOUTHWESTERN OHIO...
NORTHEASTERN HIGHLAND COUNTY IN SOUTHWESTERN OHIO...
* UNTIL 230 PM EDT.
* AT 157 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WILMINGTON...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WILMINGTON...GREENFIELD...LEESBURG...NEW VIENNA...GOOD HOPE...HIGHLAND...
NEW ANTIOCH...ROCK MILLS...LEES CREEK...EAST MONROE...NEW MARTINSBURG
AND MORRISVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3946 8331 3937 8338 3935 8338 3932 8339
3929 8338 3928 8339 3927 8339 3926 8338
3935 8381 3946 8379
TIME...MOT...LOC 1757Z 272DEG 22KT 3941 8376
HAIL...<.75IN
WIND...60MPH
$$
FRANKS1 follow-up statement
321
WWUS51 KILN 261812
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
212 PM EDT TUE APR 26 2016
OHC027-047-071-261822-
/O.CAN.KILN.SV.W.0018.000000T0000Z-160426T1830Z/
FAYETTE OH-CLINTON OH-HIGHLAND OH-
212 PM EDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE...EAST
CENTRAL CLINTON AND NORTHEASTERN HIGHLAND COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3946 8331 3937 8338 3935 8338 3932 8339
3929 8338 3928 8339 3927 8339 3926 8338
3935 8381 3946 8379
TIME...MOT...LOC 1810Z 272DEG 22KT 3940 8364
$$
FRANKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 1:20 PM EDT, 38 minutes earlier.
Area forecast discussion, Apr 26, 1:20 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 120 PM EDT TUE APR 26 2016 .SYNOPSIS... A FRONTAL BOUNDARY WILL MEANDER NEAR THE AREA THROUGH THURSDAY BEFORE MOVING OUT OF THE REGION ON FRIDAY. THIS BOUNDARY WILL BE THE FOCUS FOR SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS OVER THE NEXT FEW DAYS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AREA OF SHOWERS AND THUNDERSTORMS HAS PUSHED MAINLY EAST OF FCST AREA. SOME SCATTERED DEVELOPMENT IN SOUTHEAST PART OF FCST AREA. HAVE BUMPED POPS DOWN FOR THE MORNING NORTH OF THIS AREA UNTIL MORE AFTERNOON AND EVENING ACTIVITY. EXPECT ADDITIONAL ACTIVITY THIS AFTERNOON ESPECIALLY SOUTH OF I-70. SPC CONTINUES MRGL THREAT IN SOUTHERN CWA WHICH LOOKS REASONABLE WITH ISOLATED STRONG TO SEVERE WITH SOME MARGINAL WIND AND HAIL. ONLY OTHER SMALL CHANGES WERE LESS CLOUDS FOR DAYTON AREA FOR THE REST OF THE MORNING AND TWEEK TEMPS DOWN A TAD IN CENTRAL OHIO WITH CLOUD COVER EARLY ON. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... PRECIPITATION CHANCES BECOME MORE CONFINED TO SOUTHERN PORTIONS OF THE REGION TONIGHT CLOSER TO THE FRONTAL BOUNDARY. THIS BOUNDARY WILL LIFT NORTHWARDS WEDNESDAY AND WEDNESDAY NIGHT. AS IT DOES ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP. ON THURSDAY AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION AND THIS FEATURES MOVES THROUGH THURSDAY NIGHT. PRECIPITATION WILL THEN TAPER OFF ACROSS THE REGION. SOME OF THE THUNDERSTORMS ON THURSDAY COULD ALSO BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND HAIL THE PRIMARY THREATS. THERE WILL BE A RANGE IN TEMPERATURES OVER THE NEXT FEW DAYS WITH WARMER READINGS SOUTH OF THE FRONTAL BOUNDARY AND COOLER VALUES NORTH OF THE BOUNDARY. && .LONG TERM /FRIDAY THROUGH MONDAY/... WEAK RIDGING WILL RETURN FOR FRIDAY INTO FRIDAY NIGHT ALONG WITH DRY AND SEASONAL TEMPERATURES. 12Z GUIDANCE IS STILL SHOWING TIMING DISCREPANCIES WITH THE APPROACH OF THE NEXT WEATHER SYSTEM OVER THE WEEKEND. HAVE TAKEN MORE OF A BLEND OF THE ECMWF AND WPC GUIDANCE TO TRY AND PINPOINT THE HIGHEST THREAT FOR PCPN. THIS SHOULD OCCUR ON SUNDAY WITH DECREASING CHANCES ON MONDAY AS THE SYSTEM SLOWLY MOVES ACROSS THE REGION. NEAR OR SLIGHTLY ABOVE TEMPERATURES EARLY IN THE PERIOD WILL TREND TO SLIGHTLY BELOW NORMAL VALUES BY EARLY NEXT WEEK DUE TO THE LIKELIHOOD OF PCPN AND CLOUDY SKIES. && .AVIATION /18Z TUESDAY THROUGH SATURDAY/... SCATTERED SHRA AND CONVECTION BEGINNING TO DEVELOP MAINLY SOUTH OF I-70. HAVE INCLUDED VCTS FOR THE AFTERNOON IN NORTHERN TAF SITES WITH MORE WIDESPREAD ACTIVITY ACROSS THE SOUTH NEAR OHIO RIVER DURING THE EVENING. MODELS INDICATING AT LEAST MVFR CIGS ACROSS FCST AREA AFTER 03Z INTO THE DAY ON WEDNESDAY. WILL KEEP THOSE IN FCST WITH SOME IMPROVEMENT NEAR 18Z WEDNESDAY. EXPECT SCATTERED SHRA TO RETURN TO SOUTHWEST TAF SITES WEDNESDAY AFTERNOON AND EVENING. WINDS GENERALLY WEST TURNING TO THE NORTH AND NORTHEAST TONIGHT INTO WEDNESDAY NEAR 10 KNOTS. OUTLOOK...MVFR CIGS AND VSBYS WITH SOME THUNDERSTORMS POSSIBLE WEDNESDAY INTO THURSDAY EVENING. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK NEAR TERM...NOVAK SHORT TERM...PADGETT LONG TERM...HICKMAN AVIATION...PADGETT
Hazardous weather outlook, Apr 26, 5:04 AM EDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 504 AM EDT TUE APR 26 2016 OHZ026-034-035-042>046-051>056-064-065-074-270915- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD- HOCKING- 504 AM EDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>073-077>082- 088-270915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 504 AM EDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...AND MOVE EAST-SOUTHEAST THROUGH THE REGION GOING INTO THE EVENING HOURS. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. THE MOST LIKELY TIMING FOR STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO BE BETWEEN 4 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION ON THURSDAY. A FEW OF THESE STORMS MAY BECOME SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AND THURSDAY.
In the hours before
Local storm report, Apr 26, 8:45 AM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
845 AM EDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM HAIL JOHNSTOWN 40.15N 82.69W
04/26/2016 E0.75 INCH LICKING OH LAW ENFORCEMENT
&&
JOHNFSpecial weather statement, Apr 26, 1:37 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
137 PM EDT TUE APR 26 2016
OHZ056-065-261800-
LICKING OH-FAIRFIELD OH-
137 PM EDT TUE APR 26 2016
...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT SOUTHEASTERN LICKING
AND NORTHEASTERN FAIRFIELD COUNTIES UNTIL 200 PM EDT...
AT 137 PM EDT...RADAR INDICATED A THUNDERSTORM OVER FAIRFIELD
BEACH...MOVING EAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
LOCATIONS IMPACTED INCLUDE...
BUCKEYE LAKE...HEBRON...MILLERSPORT...HARBOR HILLS...FAIRFIELD BEACH...
KIRKERSVILLE...GRATIOT...INTERSTATE 70 AT STATE ROUTE 37...INTERSTATE 70
AT STATE ROUTE 13 AND BROWNSVILLE.
THIS INCLUDES I-70 IN OHIO BETWEEN MILE MARKERS 124 AND 142...AND NEAR
MILE MARKER 144.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3995 8223 3991 8223 3992 8240 3993 8242
3993 8246 3987 8247 3984 8241 3983 8242
3990 8259 3997 8258 3996 8220 3995 8220
TIME...MOT...LOC 1737Z 282DEG 35KT 3991 8250
FRANKSLocal storm report, Apr 26, 1:58 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
158 PM EDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST KILN WILMINGTON APT 39.43N 83.79W
04/26/2016 M58 MPH CLINTON OH ASOS
&&
JGIBSONThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 5:20 AM EDT | Special Weather Statement | ILN | Delaware, Licking | 25 min |
| Apr 26, 5:38 AM EDT | Special Weather Statement | ILN | Logan | 37 min |
| Apr 26, 5:42 AM EDT | Special Weather Statement | ILN | Licking | 33 min |
| Apr 26, 1:37 PM EDT | Special Weather Statement | ILN | Perry | 23 min |
| Apr 26, 2:42 PM EDT | Special Weather Statement | ILN | Clark | 33 min |
| Apr 26, 2:54 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 36 min |
| Apr 26, 3:13 PM EDT | Special Weather Statement | ILN | Highland | 32 min |
| Apr 26, 3:17 PM EDT | Special Weather Statement | ILN | Fairfield | 28 min |
| Apr 26, 3:28 PM EDT | Special Weather Statement | ILN | Fayette | 32 min |
| Apr 26, 3:33 PM EDT | Special Weather Statement | ILN | Butler | 27 min |
| Apr 26, 3:34 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Fayette, Greene, Madison | 26 min |
| Apr 26, 3:38 PM EDT | Special Weather Statement | ILN | Clinton, Greene | 37 min |
| Apr 26, 3:48 PM EDT | Special Weather Statement | ILN | Pike | 27 min |
| Apr 26, 3:54 PM EDT | Special Weather Statement | ILN | Hocking | 36 min |
| Apr 26, 3:56 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clinton, Warren | 34 min |
| Apr 26, 4:27 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clinton, Highland | 18 min |
| Apr 26, 4:35 PM EDT | Special Weather Statement | ILN | Greene | 25 min |
| Apr 26, 4:44 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 31 min |
| Apr 26, 4:45 PM EDT | Special Weather Statement | ILN | Highland | 30 min |
| Apr 26, 4:51 PM EDT | Special Weather Statement | ILN | Ross | 24 min |
| Apr 26, 4:52 PM EDT | Special Weather Statement | ILN | Hamilton | 23 min |
| Apr 26, 4:57 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Ross | 18 min |
| Apr 26, 4:59 PM EDT | Special Weather Statement | ILN | Fayette, Greene | 31 min |
| Apr 26, 5:04 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 26 min |
| Apr 26, 5:10 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Pike | 35 min |
| Apr 26, 5:25 PM EDT | Special Weather Statement | ILN | Pike | 35 min |
| Apr 26, 5:26 PM EDT | Areal Flood Advisory | ILN | Clark, Fayette, Greene, Madison | 3 hr |
| Apr 26, 5:30 PM EDT | Special Weather Statement | ILN | Clermont | 30 min |
| Apr 26, 5:32 PM EDT | Special Weather Statement | ILN | Fayette | 28 min |
| Apr 26, 5:32 PM EDT | Severe Thunderstorm Warning | ILN | Pike | 15 min |
| Apr 26, 5:40 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Madison | 35 min |
| Apr 26, 5:44 PM EDT | Special Weather Statement | ILN | Greene | 31 min |
| Apr 26, 5:45 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Pike, Scioto | 30 min |
| Apr 26, 5:51 PM EDT | Areal Flood Advisory | ILN | Fairfield, Franklin, Madison, Pickaway | 3 hr |
| Apr 26, 5:53 PM EDT | Special Weather Statement | ILN | Brown, Clermont | 37 min |
| Apr 26, 5:59 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland | 31 min |
| Apr 26, 6:01 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Hamilton | 29 min |
| Apr 26, 6:08 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Preble | 37 min |
| Apr 26, 6:11 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Pike, Scioto | 34 min |
| Apr 26, 6:21 PM EDT | Special Weather Statement | ILN | Franklin | 24 min |
| Apr 26, 6:30 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Highland | 45 min |
| Apr 26, 6:30 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Pickaway | 30 min |
| Apr 26, 6:35 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Clermont, Hamilton, Highland | 4 hr |
| Apr 26, 6:37 PM EDT | Areal Flood Advisory | ILN | Butler, Preble | 3 hr |
| Apr 26, 6:37 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 23 min |
| Apr 26, 6:39 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 36 min |
| Apr 26, 6:45 PM EDT | Special Weather Statement | ILN | Butler, Hamilton | 30 min |
| Apr 26, 6:51 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton, Warren | 39 min |
| Apr 26, 7:04 PM EDT | Flash Flood Warning | ILN | Adams, Brown, Clermont, Hamilton, Scioto | 5 hr |
| Apr 26, 7:08 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 37 min |
| Apr 26, 7:28 PM EDT | Special Weather Statement | ILN | Warren | 32 min |
| Apr 26, 7:29 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Hamilton, Highland, Warren | 31 min |
| Apr 26, 7:41 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 34 min |
| Apr 26, 7:53 PM EDT | Special Weather Statement | ILN | Ross | 37 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.